EconPapers    
Economics at your fingertips  
 

Reliability Evaluation of Service‐Oriented Architecture Systems Considering Fault‐Tolerance Designs

Kuan-Li Peng and Chin-Yu Huang

Journal of Applied Mathematics, 2014, vol. 2014, issue 1

Abstract: Service‐oriented architecture (SOA) provides an elastic and automatic way to discover, publish, and compose individual services. SOA enables faster integration of existing software components from different parties, makes fault tolerance (FT) feasible, and is also one of the fundamentals of cloud computing. However, the unpredictable nature of SOA systems introduces new challenges for reliability evaluation, while reliability and dependability have become the basic requirements of enterprise systems. This paper proposes an SOA system reliability model which incorporates three common fault‐tolerance strategies. Sensitivity analysis of SOA at both coarse and fine grain levels is also studied, which can be used to efficiently identify the critical parts within the system. Two SOA system scenarios based on real industrial practices are studied. Experimental results show that the proposed SOA model can be used to accurately depict the behavior of SOA systems. Additionally, a sensitivity analysis that quantizes the effects of system structure as well as fault tolerance on the overall reliability is also studied. On the whole, the proposed reliability modeling and analysis framework may help the SOA system service provider to evaluate the overall system reliability effectively and also make smarter improvement plans by focusing resources on enhancing reliability‐sensitive parts within the system.

Date: 2014
References: Add references at CitEc
Citations:

Downloads: (external link)
https://doi.org/10.1155/2014/160608

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jnljam:v:2014:y:2014:i:1:n:160608

Access Statistics for this article

More articles in Journal of Applied Mathematics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:wly:jnljam:v:2014:y:2014:i:1:n:160608